Alert archive / Georgia / Flash Flood Watches in 2012
Flash Flood Watch 8, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood watch at Sep 4, 2012, 2:24 AM CDT for 7 counties in Florida; 20 counties in Georgia; 5 counties in Alabama. It took effect at Sep 4, 2012, 3:00 AM CDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2012, 2:24 AM CDT (07:24 UTC)
- In effect from
- Sep 4, 2012, 3:00 AM CDT
- Expired
- Sep 5, 2012, 12:29 PM CDT
- In force
- 33 hr
- Issued by
- NWS Tallahassee, FL
- Flood severity
- None
All 32 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lee County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1549 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
337 WGUS62 KTAE 040724 FFATAE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TALLAHASSEE FL 324 AM EDT TUE SEP 4 2012 ...A FLASH FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY EVENING FOR SOUTHEAST ALABAMA...SOUTHWEST GEORGIA...PORTIONS OF SOUTH CENTRAL GEORGIA AND INLAND WALTON...HOLMES AND JACKSON COUNTIES IN THE FLORIDA PANHANDLE... .AN UPPER TROUGH AND ASSOCIATED LOW WILL DROP SOUTH FROM ALABAMA INTO THE NORTHEAST GULF THROUGH WEDNESDAY NIGHT. AMPLE MOISTURE AND INSTABILITY ASSOCIATED WITH THIS SYSTEM WILL GENERATE BANDS OF LOCALLY HEAVY RAIN. UP TO FIVE INCHES OF RAINFALL IS FORECAST IN THE WATCH AREA THROUGH WEDNESDAY EVENING. ON TOP OF ALREADY NEAR OR AT SATURATED GROUNDS...THIS COULD GENERATE WIDESPREAD FLOODING. THEREFORE...A FLASH FLOOD WATCH WAS ISSUED FOR THIS AREA. ALZ065>069-FLZ007-009-011-GAZ120>131-142>146-155>157-042045- /O.NEW.KTAE.FF.A.0008.120904T0800Z-120906T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-HOLMES-JACKSON- QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER- TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-SEMINOLE- DECATUR-GRADY- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY... COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS... HUDSON...BONIFAY...MARIANNA...GRACEVILLE...MALONE...SNEADS... GEORGETOWN...FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON... MORGAN...EDISON...LEARY...DAWSON...ALBANY...LEESBURG... SMITHVILLE...SYLVESTER...ASHBURN...TIFTON...FITZGERALD...OCILLA... DOUGLASVILLE...BLAKELY...COLQUITT...NEWTON...CAMILLA...PELHAM... MOULTRIE...DONALSONVILLE...BAINBRIDGE...CAIRO 324 AM EDT TUE SEP 4 2012 /224 AM CDT TUE SEP 4 2012/ ...A FLASH FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST ALABAMA...FLORIDA AND GEORGIA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST ALABAMA...COFFEE...DALE...GENEVA...HENRY AND HOUSTON. IN FLORIDA...HOLMES...INLAND WALTON AND JACKSON. IN GEORGIA... BAKER...BEN HILL...CALHOUN...CLAY...COLQUITT...DECATUR... DOUGHERTY...EARLY...GRADY...IRWIN...LEE...MILLER...MITCHELL... QUITMAN...RANDOLPH...SEMINOLE...TERRELL...TIFT...TURNER AND WORTH. * THROUGH WEDNESDAY EVENING * A LOW PRESSURE CENTER...REMNANTS OF TROPICAL STORM ISSAC WILL CONTINUE TO DROP SOUTH AND INTO THE EASTERN GULF THROUGH WEDNESDAY EVENING. THIS COULD GENERATE UP TO FIVE INCHES OF RAIN ACROSS THE WATCH AREA WITH ISOLATED TOTALS POSSIBLY HIGHER. THIS COULD CAUSE FLASH FLOODING IN LOW LYING AREAS...ESPECIALLY IN LARGER CITIES...CREEKS...POOR DRAINAGE AREAS...AND IN AREAS THAT HAVE RECEIVED HEAVY RAIN OVER THE PAST SEVERAL DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. AVOID DRIVING THROUGH WATER OF UNKNOWN DEPTH. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ BLOCK
4 follow-up statements
447 WGUS62 KTAE 041227 FFATAE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TALLAHASSEE FL 827 AM EDT TUE SEP 4 2012 ...A FLASH FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY EVENING FOR SOUTHEAST ALABAMA...SOUTHWEST GEORGIA...PORTIONS OF SOUTH CENTRAL GEORGIA AND THE EASTERN FLORIDA PANHANDLE... .AN UPPER TROUGH AND ASSOCIATED LOW WILL DROP SOUTH FROM ALABAMA INTO THE NORTHEAST GULF THROUGH WEDNESDAY NIGHT. AMPLE MOISTURE AND INSTABILITY ASSOCIATED WITH THIS SYSTEM WILL GENERATE BANDS OF LOCALLY HEAVY RAIN...POSING A THREAT OF FLASH FLOODING. FLZ008-010-012>014-108-112-114-060000- /O.EXA.KTAE.FF.A.0008.000000T0000Z-120906T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CENTRAL WALTON-WASHINGTON-INLAND BAY-CALHOUN-INLAND GULF- SOUTH WALTON-COASTAL BAY-COASTAL GULF- INCLUDING THE CITIES OF...CRYSTAL LAKE...CHIPLEY...FIVE POINTS... YOUNGSTOWN...BLOUNTSTOWN...WHITE CITY...WEWAHITCHKA...FREEPORT... SANTA ROSA BEACH...PANAMA CITY...PARKER...PORT SAINT JOE 827 AM EDT TUE SEP 4 2012 /727 AM CDT TUE SEP 4 2012/ ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF FLORIDA AND NORTHWEST FLORIDA...INCLUDING THE FOLLOWING AREAS...IN FLORIDA... CALHOUN...CENTRAL WALTON...INLAND BAY...INLAND GULF AND WASHINGTON. IN NORTHWEST FLORIDA...COASTAL BAY...COASTAL GULF AND SOUTH WALTON. * THROUGH WEDNESDAY EVENING * A LOW PRESSURE CENTER...REMNANTS OF TROPICAL STORM ISSAC WILL CONTINUE TO DROP SOUTH AND INTO THE EASTERN GULF THROUGH WEDNESDAY EVENING. THIS COULD GENERATE UP TO FIVE INCHES OF RAIN ACROSS THE WATCH AREA WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS COULD CAUSE FLASH FLOODING IN LOW LYING AREAS... ESPECIALLY IN URBAN AREAS...CREEKS...POOR DRAINAGE AREAS... AND IN AREAS THAT HAVE RECEIVED HEAVY RAIN OVER THE PAST SEVERAL DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. AVOID DRIVING THROUGH WATER OF UNKNOWN DEPTH. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ ALZ065>069-FLZ007-009-011-GAZ120>131-142>146-155>157-060000- /O.CON.KTAE.FF.A.0008.000000T0000Z-120906T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-HOLMES-JACKSON- QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER- TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-SEMINOLE- DECATUR-GRADY- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY... COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS... HUDSON...BONIFAY...MARIANNA...GRACEVILLE...MALONE...SNEADS... GEORGETOWN...FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON... MORGAN...EDISON...LEARY...DAWSON...ALBANY...LEESBURG... SMITHVILLE...SYLVESTER...ASHBURN...TIFTON...FITZGERALD...OCILLA... DOUGLASVILLE...BLAKELY...COLQUITT...NEWTON...CAMILLA...PELHAM... MOULTRIE...DONALSONVILLE...BAINBRIDGE...CAIRO 827 AM EDT TUE SEP 4 2012 /727 AM CDT TUE SEP 4 2012/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST ALABAMA...FLORIDA AND GEORGIA... INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST ALABAMA... COFFEE...DALE...GENEVA...HENRY AND HOUSTON. IN FLORIDA... HOLMES...INLAND WALTON AND JACKSON. IN GEORGIA...BAKER...BEN HILL...CALHOUN...CLAY...COLQUITT...DECATUR...DOUGHERTY... EARLY...GRADY...IRWIN...LEE...MILLER...MITCHELL...QUITMAN... RANDOLPH...SEMINOLE...TERRELL...TIFT...TURNER AND WORTH. * THROUGH WEDNESDAY EVENING * A LOW PRESSURE CENTER...REMNANTS OF TROPICAL STORM ISSAC WILL CONTINUE TO DROP SOUTH AND INTO THE EASTERN GULF THROUGH WEDNESDAY EVENING. THIS COULD GENERATE UP TO FIVE INCHES OF RAIN ACROSS THE WATCH AREA WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS COULD CAUSE FLASH FLOODING IN LOW LYING AREAS... ESPECIALLY IN URBAN AREAS...CREEKS...POOR DRAINAGE AREAS... AND IN AREAS THAT HAVE RECEIVED HEAVY RAIN OVER THE PAST SEVERAL DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. AVOID DRIVING THROUGH WATER OF UNKNOWN DEPTH. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CAMP/BLOCK
650 WGUS62 KTAE 041921 FFATAE FLOOD WATCH NATIONAL WEATHER SERVICE TALLAHASSEE FL 321 PM EDT TUE SEP 4 2012 ...A FLASH FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY EVENING FOR THE EASTERN FLORIDA PANHANDLE... .AN UPPER TROUGH AND ASSOCIATED LOW WILL DROP SOUTH FROM ALABAMA INTO THE NORTHEAST GULF TONIGHT. AMPLE MOISTURE AND INSTABILITY ASSOCIATED WITH THIS SYSTEM WILL GENERATE BANDS OF LOCALLY HEAVY RAIN...POSING A THREAT OF FLASH FLOODING. ALZ065>069-GAZ120>131-142>146-155>157-042030- /O.CAN.KTAE.FF.A.0008.000000T0000Z-120906T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-SEMINOLE-DECATUR-GRADY- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY... COWARTS...WEBB...COTTONWOOD...REHOBETH...GEORGETOWN... FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON... LEARY...DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER... ASHBURN...TIFTON...FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY... COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...DONALSONVILLE... BAINBRIDGE...CAIRO 321 PM EDT TUE SEP 4 2012 /221 PM CDT TUE SEP 4 2012/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST ALABAMA AND GEORGIA HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAIN HAS DIMINISHED. $$ FLZ007>014-108-112-114-060000- /O.CON.KTAE.FF.A.0008.000000T0000Z-120906T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY- CALHOUN-INLAND GULF-SOUTH WALTON-COASTAL BAY-COASTAL GULF- INCLUDING THE CITIES OF...DE FUNIAK SPRINGS...HUDSON...BONIFAY... CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA...GRACEVILLE... MALONE...SNEADS...YOUNGSTOWN...BLOUNTSTOWN...WHITE CITY... WEWAHITCHKA...FREEPORT...SANTA ROSA BEACH...PANAMA CITY... PARKER...PORT SAINT JOE 321 PM EDT TUE SEP 4 2012 /221 PM CDT TUE SEP 4 2012/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF FLORIDA AND NORTHWEST FLORIDA...INCLUDING THE FOLLOWING AREAS...IN FLORIDA...CALHOUN...CENTRAL WALTON... HOLMES...INLAND BAY...INLAND GULF...INLAND WALTON...JACKSON AND WASHINGTON. IN NORTHWEST FLORIDA...COASTAL BAY...COASTAL GULF AND SOUTH WALTON. * THROUGH WEDNESDAY EVENING * A LOW PRESSURE CENTER...ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM ISSAC WILL CONTINUE TO DROP SOUTH AND INTO THE EASTERN GULF THROUGH WEDNESDAY EVENING. THIS COULD GENERATE UP TO FOUR ADDITIONAL INCHES OF RAIN ACROSS THE WATCH AREA WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS COULD CAUSE FLASH FLOODING IN LOW LYING AREAS... ESPECIALLY IN URBAN AREAS...CREEKS...POOR DRAINAGE AREAS... AND IN AREAS THAT HAVE RECEIVED HEAVY RAIN OVER THE PAST SEVERAL DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. AVOID DRIVING THROUGH WATER OF UNKNOWN DEPTH. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CAMP
036 WGUS62 KTAE 051435 FFATAE FLOOD WATCH NATIONAL WEATHER SERVICE TALLAHASSEE FL 1035 AM EDT WED SEP 5 2012 ...A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING FOR THE EASTERN FLORIDA PANHANDLE... FLZ007>014-108-112-114-060000- /O.CON.KTAE.FF.A.0008.000000T0000Z-120906T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY- CALHOUN-INLAND GULF-SOUTH WALTON-COASTAL BAY-COASTAL GULF- INCLUDING THE CITIES OF...DE FUNIAK SPRINGS...HUDSON...BONIFAY... CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA...GRACEVILLE... MALONE...SNEADS...YOUNGSTOWN...BLOUNTSTOWN...WHITE CITY... WEWAHITCHKA...FREEPORT...SANTA ROSA BEACH...PANAMA CITY... PARKER...PORT SAINT JOE 1035 AM EDT WED SEP 5 2012 /935 AM CDT WED SEP 5 2012/ ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST FLORIDA...INCLUDING THE FOLLOWING AREAS...CALHOUN...WALTON...HOLMES...BAY...GULF...JACKSON AND WASHINGTON. * UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING * A WEAK AREA OF LOW PRESSURE ACROSS THE NORTHERN GULF MAY GENERATE BANDS OF HEAVY RAINFALL ACROSS THE AREA THIS AFTERNOON. GIVEN THE SATURATED SOIL FROM RECENT HEAVY RAINFALL...THIS COULD CAUSE FLASH FLOODING IN LOW LYING AREAS...ESPECIALLY IN URBAN AREAS...ALONG CREEKS...AND IN POOR DRAINAGE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. AVOID DRIVING THROUGH WATER OF UNKNOWN DEPTH. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ DVD
259 WGUS62 KTAE 051729 FFATAE FLOOD WATCH NATIONAL WEATHER SERVICE TALLAHASSEE FL 129 PM EDT WED SEP 5 2012 ...THE FLASH FLOOD WATCH FOR THE PORTIONS OF NORTHWEST FLORIDA HAS BEEN CANCELLED... FLZ007>014-108-112-114-051830- /O.CAN.KTAE.FF.A.0008.000000T0000Z-120906T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY- CALHOUN-INLAND GULF-SOUTH WALTON-COASTAL BAY-COASTAL GULF- INCLUDING THE CITIES OF...DE FUNIAK SPRINGS...HUDSON...BONIFAY... CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA...GRACEVILLE... MALONE...SNEADS...YOUNGSTOWN...BLOUNTSTOWN...WHITE CITY... WEWAHITCHKA...FREEPORT...SANTA ROSA BEACH...PANAMA CITY... PARKER...PORT SAINT JOE 129 PM EDT WED SEP 5 2012 /1229 PM CDT WED SEP 5 2012/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST FLORIDA HAS BEEN CANCELLED. HEAVY RAINFALL IS NOT EXPECTED TO BE CONCENTRATED ENOUGH TO PRODUCE FLASH FLOODING. HOWEVER...AREAL AND RIVER FLOODING IS ONGOING ACROSS WALTON COUNTY THROUGH AT LEAST THE MID AFTERNOON HOURS AND AREAL AND RIVER FLOOD WARNINGS REMAIN IN AFFECT FOR THAT AREA. $$ DVD
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood watch went out at Sep 3, 8:27 PM CDT, 5 hours 57 minutes earlier.
Area forecast discussion, Sep 3, 8:27 PM CDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 927 PM EDT Mon Sep 3 2012 .UPDATE [Tonight into Tuesday]... An active period of weather is beginning now and likely to continue through the remainder of the short term period. Vapor imagery this evening depicts an upper low moving southward through Northern Alabama providing the forcing for an impressive cluster of showers and thunderstorms across Central and Southern Alabama. Another pertinent feature is a TUTT low just off the Southeast Florida coast. These two features will progressively interact and tap into a very moist tropical airmass over our region allowing for a period of unsettled and wet weather. As is described in more detail in the next section of this discussion, flooding could become more of a concern especially by Wednesday as rainfall totals add up across an already wet region. For tonight, have already updated the forecast for the next 24 hours to match current observational trends as well as predicted trends in the high resolution guidance package from 18z and 23z. As is not surprising given all the tropical moisture in place (PWAT this evening was 2.16 - uncontaminated) and forcing between the two upper lows...the high resolution models are quite active through their respective forecast cycles. With good agreement in the models and a still active radar, have increased pops to categorical levels across much of the forecast area through tonight and for Tuesday as well. It appears that the threat for severe storms will diminish overnight as deep layer flow becomes marginal at best for organized severe weather. This weaker upper flow, however, is more supportive of slower storm movement and flood potential, so added heavy rainfall wording to the forecast. Will not issue a flood watch yet as it looks as though the significant rainfall issues will not begin to impact the region until the upper low over Northern Alabama nears the Gulf Coast by Wednesday. Forecast updates for this evening already sent. For a more detailed description on the weather beyond the next 24 hours, previous sections of the AFD are included below. && .SHORT TERM [Tuesday Through Wednesday Night]... The unsettled weather pattern which begins tonight, will continue right through Wednesday night. A weak trough (loosely associated with the remnants of Isaac) is forecast to slide south across the region over the next several days, with a weak surface low possibly developing over the northeastern Gulf by Wednesday. With copious amounts of moisture available (PWAT 2-2.5 inches) along with modest upper forcing, expect solid coverage of convection each day. The guidance is in good agreement in showing the development of multiple convective complexes over the the next 60 hours. However, the exact timing, intensity, and location of these episodes remains highly uncertain. Given the generally weak flow aloft, severe weather is not the primary threat. However, there may be a risk for localized flooding given the tropical nature of the airmass. Some of the CAMS guidance is showing isolated rainfall totals of 5-10 inches over the next 48 to 60 hours. Will continue to monitor the evolution of this system, and a Flash Flood Watch may need to be considered later if the convective trends indicated by the hi-res guidance bear out. Have bumped up PoPs through Wednesday night from previous forecast, with likely PoPs for much of the area Tuesday and Wednesday afternoons. Kept southeastern Big Bend a bit drier since it will be closer to the subsident region on the west side of a TUTT low over central/south Florida. && .LONG TERM [Thursday through next Monday]... Rain chances will continue each day with possibly the best chance late next weekend as models show a very deep trough over the eastern CONUS with an upper low closing off over the Ohio Valley. This will send a strong cold front into the southeastern U.S. over the weekend with a frontal passage possibly by the end of the forecast period. Would like to see more run to run consistency before increasing PoPs higher than chance and dropping temps and dew points too low for the start of next week. && .AVIATION [Through 00z Wednesday]... Expect a convectively active period through the TAF cycle with thunderstorms developing across the region throughout the night and into Tuesday. For now, the most likely convective active period on Tuesday was handled with MVFR tempos. As confidence becomes even higher in the exact timing of the thunderstorms affecting the terminals, a more pessimistic forecast will likely become necessary. && .MARINE... Relatively light southwesterly flow will continue through Tuesday morning. However, by Tuesday afternoon and evening, the gradient is forecast to tighten as weak low pressure drops south towards the Gulf Coast. Exercise caution conditions are possible by Wednesday morning over the western waters, spreading eastward by Wednesday afternoon. A period of advisory conditions is not out of the question at some point on Wednesday or Thursday. Winds and seas should diminish by late in the week as the trough of low pressure moves east into the Atlantic. && .FIRE WEATHER... Relative humidity values will remain safely away from critical levels for the next several days. Thus, no fire weather hazards are currently anticipated. && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && UPDATES...Godsey SHORT TERM...Camp LONG TERM...Barry AVIATION...Godsey MARINE...Camp FIRE WEATHER...Van Dyke
Hazardous weather outlook, Sep 3, 9:23 PM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 1023 PM EDT MON SEP 3 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-040815- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1023 PM EDT MON SEP 3 2012 /923 PM CDT MON SEP 3 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... A CLUSTER OF STRONG TO OCCASIONALLY SEVERE THUNDERSTORMS WILL MOVE SOUTHEASTWARD ACROSS THE REGION THIS EVENING PRODUCING STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL. IN ADDITION TO THE SEVERE WEATHER THREAT ACROSS SOUTHEAST ALABAMA...LOCALIZED FLOODING REMAINS POSSIBLE INTO SOUTHWESTERN GEORGIA AND NORTH FLORIDA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AN UPPER LEVEL DISTURBANCE WILL MOVE SOUTH ACROSS THE REGION THROUGH WEDNESDAY BRINGING THE POTENTIAL FOR SIGNIFICANT HEAVY RAINFALL. FLOODING WILL BE THE PRIMARY CONCERN THROUGH AT LEAST WEDNESDAY. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY THROUGH TONIGHT BUT SPOTTERS SHOULD MONITOR THE WEATHER IN CASE FLOODING OR SEVERE STORMS DEVELOP. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. GODSEY
In the hours before
Special weather statement, Sep 3, 8:41 PM CDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
941 PM EDT MON SEP 3 2012
ALZ067-GAZ120>123-040245-
RANDOLPH GA-CALHOUN GA-HENRY AL-QUITMAN GA-CLAY GA-
941 PM EDT MON SEP 3 2012
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR CALHOUN...CLAY...
HENRY...QUITMAN AND RANDOLPH COUNTIES...
* UNTIL 1045 PM EDT/945 PM CDT/
AT 836 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTH OF EUFAULA
TO 6 MILES NORTH OF ABBEVILLE...OR ALONG A LINE EXTENDING FROM 10
MILES WEST OF PROVIDENCE CANYON STATE PARK TO LAWRENCEVILLE...MOVING
EAST AT 25 MPH.
THESE STORMS WILL BE NEAR...
FORT GAINES BY 1010 PM EDT.
CUTHBERT BY 1035 PM EDT.
4 MILES WEST OF EDISON BY 1045 PM EDT.
WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3198 8496 3193 8491 3193 8460 3177 8459
3147 8473 3148 8479 3150 8480 3149 8496
3150 8503 3152 8503 3150 8506 3153 8540
3171 8531 3171 8522 3178 8514 3190 8514
3194 8508 3196 8509 3199 8506
TIME...MOT...LOC 0141Z 282DEG 21KT 3211 8503 3165 8523
18-WOOLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 9:29 AM CDT | Areal Flood Advisory | TAE | Bay, Holmes, Walton | 3 hr |
| Sep 4, 12:27 PM CDT | Areal Flood Advisory | TAE | Walton | 6 hr |
| Sep 3, 8:41 PM CDT | Special Weather Statement | TAE | Clay, Quitman, Randolph | 64 min |
| Sep 3, 7:53 PM CDT | Special Weather Statement | TAE | Dale | 67 min |
| Sep 3, 8:37 PM CDT | Severe Thunderstorm Warning | TAE | Coffee | 23 min |
| Sep 3, 8:57 PM CDT | Severe Thunderstorm Warning | TAE | Coffee | 48 min |
| Sep 4, 4:17 AM CDT | Areal Flood Advisory | TAE | Coffee, Dale, Geneva, Houston | 3 hr |
| Sep 4, 7:10 AM CDT | Areal Flood Advisory | TAE | Coffee, Geneva | 3 hr |
| Sep 4, 9:58 AM CDT | Areal Flood Advisory | TAE | Coffee, Geneva | 3 hr |
Nearby
Flash Flood Watches in Georgia, 2012Flash Flood Watches in Florida, 2012Flash Flood Watches in Alabama, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.